The delay before eating or drinking is to maximize absorption of the med. I have no idea at all about the direction to not lay back down. Never heard that before. If you don't like the wait, then you might consider changing the time completely and do it before going to bed. Here's a link that discusses the merits of doing it that way.
Hi there. First of all, it is best to take it first thing when you wake up, regardless of what that time is. Then wait at least an hour before food. There is growing evidence to support that having it with coffee is detrimental There is a posting here with a link for you to look at. ChitChatNIne posted it.
Secondly, the reason they don't want you lying down is that the stomach doesn't really take kindly to food, tablets, liquid just sitting there. It prefers it to be upright for faster and easier absorption.
Thirdly, YOU will have to work out what suits you best. May well be that you take it at night after waiting 4 hours after your last meal. Works for some people. Me personally I like a glass of port sometimes before bed so that wouldn't work for me.
It is a sacrifice we have to make sadly as a thyroid patient.
I've been taking my at 5 or 6am for the last several months and then going back to sleep for a couple of hours. Haven't had any problems yet. I just make sure I drink a full glass of water with it to help with absorption.
Thanks for your help and everyone who replied. I tried taking it at 11 pm for two days straight... but I find that between 7 pm and 11 pm I want a snack... I have decided to do it in the morning.
I am getting up now at 6 am and take it with a full bottle of water and then brush teeth, wash face, put on walking clothes, and go make the coffee. I get on the computer or watch the news or read for 45 mins. By then the coffee is ready and it has been 30-45 mins.
I have done this for 2 days. I have been on the meds for 10 days and have tried in morning, at night and at 4 am. 4 am was the worst because I couldn't go back to sleep ---The first time I had chest pains!!
Maybe it is wishful thinking but after 5 days I felt more like myself and I assume I will feel better as time goes on. My feet are remarkably better. Not all the way yet tho.
It'll take some time before it works and you feel a big difference.
I've never heard to not lay back down. I take mine in the morning and my endocrinologist said it was fine to go back to sleep. The important part is taking it at the same time every day and allowing time before you eat for the medication to absorb.
The instructions that come with my med say to take it with a full cup of water, first thing in the morning and don't eat or drink anything else for at least 30-60 min. Because of my work schedule, I take mine at 3:30 am. I always fix the coffee pot before I go to bed, so when I wake up, I get my med, then turn on the coffee pot, then back to the bathroom to brush my teeth, shower, get my hair dried, etc and by the time I get all that done, it's been at least 30 min and I go ahead and have my coffee, while I wait for the dogs to eat, then I get my own breakfast.
On weekends, I still get up at 3:30 and take my med, then go back to bed... I think it probably doesn't matter so much WHEN you do it as long as you are consistent.
genger - it does take several weeks for you to get the full effect of the med, but it's possible to start feeling better. Within a couple of days after I started taking thyroid med, I was not quite so tired as I had been, the puffiness in my face started going down, etc --- and if you are one of the lucky ones - we'll pray that you are - you will continue to get better every day...............Good luck
Hi every one,
I need to take levoxyl and naturethroid. So I take Levoxyl at 11.00 PM. I take Nature throid as soon as I get up and won't eat may breakfast until atleast an hour. I am not sure is it ok to take Levoxyl at night or not.
Well I had a TT in January and I take my levothyroxine at 4am everyday with a full cup of water and then go back to sleep. I have felt normal since then but I gained 4lbs already. Except for the weight gain, I feel terrific! Any ideas on how not to gain weight while on this med?
Of course weight is affected by diet and exercise also, but if your thyroid levels are not adequate it can affect metabolism. If tested for the biologically active thyroid hormones, Free T4 and Free T3, please post results and reference ranges shown on the lab report. IF Free T4 and Free T3 are too low in their ranges that can cause low metabolism and other hypo symptoms. If not tested for those, I highly recommend doing so and then post here, with ranges and we will be glad to help interpret and advise further. Also if not tested for Vitamin D, B12 and ferritin, I also recommend those as well.
I was put on levothyroxine same drug as synthrows 75mcg a day. I take it at 4am everyday because of my schedule. I am a nurse and synthroid was always ordered in hospitals and other facilities for 6am. With the patient load we have from 5am to 7am to give it. I always try to get everyone done by 6am. My Dr and pharmacy gave same instructions, take in morning on empty stomach with full glass of water and at same time everyday. Also was told to wait 4hrs before having any dairy products period! ! Don't drink any caffeine but was told that may interfere with medication and wait at least 1 hr if you drink it black. Also no vitamins which contain calcium for 4 hrs before taking it and 4 hrs after. So milk or cream in coffee not good. We always let are patients go back to sleep. Also my Dr and pharmacist said take it and go back to sleep. I just think they mean you should be totally upright while taking it and drinking full glass 8oz of water before laying back down. If you have GERD aka reflux you should keep your head of bed elevated not fully just not flat. It takes 6 weeks to really get fully into your system and most dr's will order a blood test at that point for patients that just started taking synthroid to check your level to see if med has to be increased or decreased. I have been on almost 6 weeks and I don't feel any difference. Then again it was found on my yearly physical and bloodwork, so I may have not had any symotoms. Some people say they do feel some improvement around the 3 week mark. So 4am is fine. Hope this helps.Good Luck hope you feel better soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.